Alert archive / Virginia / Flash Flood Warnings in 2012
Flash Flood Warning 1, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Mar 24, 2012, 8:50 PM EDT for Albemarle County, Augusta County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2012, 8:50 PM EDT (00:50 UTC)
- Expired
- Mar 24, 2012, 11:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Albemarle County, VA, Augusta County, VA
The radar
The Sterling radar (KLWX), 146 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
960
WGUS51 KLWX 250050
FFWLWX
VAC003-015-250345-
/O.NEW.KLWX.FF.W.0001.120325T0050Z-120325T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
850 PM EDT SAT MAR 24 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL AUGUSTA COUNTY IN WESTERN VIRGINIA...
WESTERN ALBEMARLE COUNTY IN CENTRAL VIRGINIA...
* UNTIL 1145 PM EDT
* AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
EXTREMELY HEAVY RAIN FROM A NEARLY STATIONARY THUNDERSTORM ALONG
AND JUST EAST OF SKYLINE DRIVE...ALONG THE AUGUSTA AND ALBEMARLE
COUNTY BORDER. ADDITIONALLY...A NEARLY STATIONARY THUNDERSTORM WAS
DEVELOPING NEAR BATESVILLE IN ALBEMARLE COUNTY. RAINFALL OVER TWO
INCHES IS POSSIBLE IN THESE AREAS.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE CRIMORA...SKYLINE DRIVE NEAR TURK GAP...BATESVILLE...
YANCEY MILLS...AND WHITE HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN...LANDSLIDES AND MUDSLIDES ARE POSSIBLE. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.
&&
LAT...LON 3780 7866 3808 7884 3827 7884 3821 7875
3823 7873 3814 7847
$$
JE3 follow-up statements
257
WGUS71 KLWX 250124
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
924 PM EDT SAT MAR 24 2012
VAC003-015-250345-
/O.CON.KLWX.FF.W.0001.000000T0000Z-120325T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUGUSTA VA-ALBEMARLE VA-
924 PM EDT SAT MAR 24 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
NORTHWESTERN ALBEMARLE AND EXTREME EAST CENTRAL AUGUSTA COUNTIES...
AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE INTENSITY OF RAIN HAD DECREASED...BUT MODERATE RAIN
CONTINUED OVER MAINLY WESTERN ALBEMARLE COUNTY. RADAR ESTIMATES SHOW
NEARLY TWO INCHES OF RAIN ALONG SKYLINE DRIVE IN THE PAST 90 MINUTES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FREE
UNION...YANCEY MILLS...BATESVILLE...AND CRIMORA.
FLASH FLOOD PRONE AREAS WHICH WILL MAY BE AFFECTED INCLUDE...
IVY ROAD AT IVY CREEK...
WEST LEIGH DRIVE AT LEIGH WAY...
OLD BALLARD ROAD AT IVY CREEK...
THREE NOTCH ROAD AT ROUTE 680...
ROUTE 675 AT ROUTE 614...
ROUTE 614 ALONG MOORMANS RIVER...
ROUTE 674 NEAR MOORMANS RIVER...
ROUTE 810 NEAR MOORMANS RIVER...
ROUTE 671 AT MOORMANS RIVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3798 7878 3808 7884 3825 7884 3823 7878
3821 7875 3823 7873 3814 7847 3796 7862
3792 7874
$$
JE028
WGUS71 KLWX 250256
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1056 PM EDT SAT MAR 24 2012
VAC003-015-250345-
/O.CON.KLWX.FF.W.0001.000000T0000Z-120325T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUGUSTA VA-ALBEMARLE VA-
1056 PM EDT SAT MAR 24 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
NORTHWESTERN ALBEMARLE AND EXTREME EAST CENTRAL AUGUSTA COUNTIES...
AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE INTENSITY OF RAIN WAS CONTINUING TO DECREASE...BUT LIGHT TO
MODERATE RAIN CONTINUED OVER THE WARNED AREA. RADAR ESTIMATES SHOW
OVER TWO INCHES OF RAIN ALONG SKYLINE DRIVE IN THE PAST 3 HOURS.
RUNOFF FROM HEAVY RAINFALL EARLIER THIS EVENING WILL STILL CAUSE
CREEKS AND STREAMS TO RISE...AND ROADWAYS MAY BE FLOODED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FREE
UNION...YANCEY MILLS...BATESVILLE...AND CRIMORA.
FLASH FLOOD PRONE AREAS WHICH WILL MAY BE AFFECTED INCLUDE...
IVY ROAD AT IVY CREEK...
WEST LEIGH DRIVE AT LEIGH WAY...
OLD BALLARD ROAD AT IVY CREEK...
THREE NOTCH ROAD AT ROUTE 680...
ROUTE 675 AT ROUTE 614...
ROUTE 614 ALONG MOORMANS RIVER...
ROUTE 674 NEAR MOORMANS RIVER...
ROUTE 810 NEAR MOORMANS RIVER...
ROUTE 671 AT MOORMANS RIVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3798 7878 3808 7884 3825 7884 3823 7878
3821 7875 3823 7873 3814 7847 3796 7862
3792 7874
$$
JRK051
WGUS71 KLWX 250335
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1135 PM EDT SAT MAR 24 2012
VAC003-015-250345-
/O.EXP.KLWX.FF.W.0001.000000T0000Z-120325T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUGUSTA VA-ALBEMARLE VA-
1135 PM EDT SAT MAR 24 2012
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 PM EDT FOR
NORTHWESTERN ALBEMARLE AND EXTREME EAST CENTRAL AUGUSTA COUNTIES...
LAT...LON 3798 7878 3808 7884 3825 7884 3823 7878
3821 7875 3823 7873 3814 7847 3796 7862
3792 7874
$$
BJLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Mar 24, 3:20 PM EDT, 5 hours 30 minutes earlier.
Area forecast discussion, Mar 24, 3:20 PM EDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
320 PM EDT SAT MAR 24 2012
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL DRIFT EAST-SOUTHEAST FROM THE TENNESSEE
VALLEY TO THE CAROLINA COAST THROUGH SUNDAY. HIGH PRESSURE WILL
BUILD ACROSS THE AREA MONDAY THROUGH TUESDAY WITH A COLD FRONT
EXPECTED WEDNESDAY. HIGH PRESSURE WILL RETURN FOR THE END OF THE
WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
SEVERE THUNDERSTORM WATCH UNTIL 10PM FOR PENDLETON...HIGHLAND...
ROCKINGHAM...AUGUSTA...ALBEMARLE... AND NELSON COUNTIES.
AS OF 19Z...UPR LOW CENTER IS ENTERING THE NRN TN VLY AND A SFC
RIDGE EXTENDS FROM HUDSON BAY...ACROSS NEW ENGLAND TO OFF THE MID
ATLANTIC COAST. A WEDGE OF HIGH PRESSURE AND ONSHORE FLOW EXTENDS
FROM THE NORTHERN NECK OF VIRGINIA TO CUMBERLAND MARYLAND. NORTH AND
EAST OF THIS WEDGE...LOW CLOUDS...DRIZZLE...AND SCATTERED ELEVATED
SHOWERS WILL CONTINUE THROUGH THIS EVENING. SOUTH AND WEST OF THIS
WEDGE...EXPECT FILTERED SUNSHINE /THE SUN HAS COMPLETELY BROKEN OUT
OVER AUGUSTA COUNTY/ TEMPERATURES INTO THE LOW 70S AND THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING. MAIN THUNDER POTENTIAL THIS EVENING
WILL THEN EXTEND EAST TO AREAS SOUTH OF THE DC METRO AREA /JUST
BEYOND THE WEDGE BOUNDARY/. WENT AHEAD AN PUT AN SCHC FOR THUNDER
ACROSS THE REST OF THE CWA FOR ELEVATED CONVECTION.
SLIGHT RISK FOR SEVERE WX EXTENDS UP THE SHENANDOAH VALLEY AND
INCLUDES NORTH-CENTRAL VIRGINIA...ROUGHLY ON THE WARM SIDE OF THE
WEDGE BOUNDARY. HEAVY THUNDERSTORMS CAN BE EXPECTED WITH LOCALIZED
FLASH FLOODING WITH CHANCES FOR HAIL...SOME OF WHICH COULD BE LARGE.
MILD TONIGHT AHEAD OF THE LOW...MID TO UPR 50S EAST OF THE BLUE
RIDGE...LOW 50S WEST. EXPECT MAINLY SCATTERED SHOWERS TONIGHT AFTER
THE MAIN WAVE OF ACTIVITY PASSES.
COLD AIR ADVECTION BEGINS SLOWLY SUNDAY AFTERNOON. EXPECT MAX TEMPS
INTO THE LOW 70S FOR MOST OF THE AREA WITH SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
LINGERING SHOWERS WILL DIMINISH TO THE EAST TOMORROW EVENING AS A
LOW PRESSURE SYSTEM MOVES OFF THE ATLANTIC SEABOARD. WIND WILL
SHIFT TO THE NW BEHIND THE LOW PRESSURE SYSTEM SUN NIGHT AND USHER
IN COOLER AND MORE SEASONABLE TEMPERATURES FOR THE FIRST TIME IN 2
WEEKS. HOWEVER...MOISTURE FROM THE WEEKEND/S SHOWER ACTIVITY WILL
HELP MAINTAIN DEWPOINTS IN THE MID 40S TO MID 50S FOR MOST OF SUN
NIGHT. THIS WILL KEEP OVERNIGHT LOWS IN THE MID 40S FOR THE
POTOMAC HIGHLANDS AND UP TO THE MID 50S FOR AREAS EAST OF THE BLUE
RIDGE. THIS NW FLOW WILL ASSIST IN PUSHING DRIER AIR INTO THE
REGION CLEARING SKIES FOR THE BEGINNING PART OF THE WORK WEEK.
AN OMEGA BLOCK WILL SET UP ACROSS THE CENTRAL CONUS MON AND TUES.
MOSTLY CLEAR SKIES ARE EXPECTED ALONG WITH THE TRANSITION TO MORE
SEASONABLE TEMPS. DAYTIME HIGHS MON WILL BE IN THE MID 60S AND TUES
IN THE UPPER 50S. OVERNIGHT LOWS MON NIGHT WILL BE IN THE MID 30S
AND COULD DROP DOWN TO FREEZING FOR A BRIEF PERIOD FOR THE HIGHER
ELEVATIONS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
UPPER-LEVEL FLOW WILL GRADUALLY BECOME MORE ZONAL TUES NIGHT AS A
SHORTWAVE AND ASSOCIATED COLD FRONT APPROACHES THE CWA. INCREASING
CLOUD COVER TUES NIGHT WILL KEEP TEMPS FROM FALLING AS LOW AS MON
NIGHT. TEMPS SHOULD HOLD STEADY AROUND 40 FOR MOST OF THE AREA.
GUIDANCE IS IN FAIR AGREEMENT THAT THE BULK OF THE PRECIP FROM THE
FRONT WILL FALL DURING THE DAY WED...WHICH LOOKS TO BE THE WARMEST
DAY THIS COMING WEEK. THERE IS A CHANCE FOR ISOLATED TSTORMS WED
AFTERNOON AND EVENING BEFORE THE FRONT MOVES OFFSHORE. MODELS DEPICT
MODEST LAPSE RATES AND INSTABILITY WED AFTERNOON WITH HIGH TEMPS IN
THE LOW TO MID 70S DUE TO STRONG SOUTHERLY FLOW THROUGH THE DAY.
WITH LIFT FROM THE FRONT AND WARM AFTERNOON TEMPS...COULD NOT RULE
OUT ISOLATED THUNDER.
HIGH PRESSURE FROM CANADA WILL BUILD SOUTH ACROSS THE CWA THU-SAT
WITH A RETURN TO MORE SEASONABLE TEMPERATURES FOR THE END OF THE
WEEK. DAYTIME HIGHS WILL BE IN THE 60S WITH LOWS IN THE UPPER 30S.
PREVAILING SURFACE TO UPPER-LEVEL FLOW WILL BE FROM THE NW HELPING
KEEP SKIES PARTLY CLOUDY INTO NEXT WEEKEND.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
WEDGE OF ONSHORE FLOW ACROSS THE TERMINALS NORTH OF KCHO. ACROSS THE
BALT-WASH METRO EXPECT DRIZZLE AND IFR CIGS THROUGH THE EVENING. FOR
KCHO HEAVY THUNDERSTORMS CAN BE EXPECTED AFTER 22Z WITH IFR CONDS.
THUNDERSTORM POTENTIAL ACROSS THE TERMINALS THROUGH THE MIDNIGHT
HOUR. LOW MOVES EAST ACROSS THE SOUTHERN MID ATLANTIC TONIGHT
THROUGH SUNDAY WITH FLOW BECOMING NLY SUNDAY.
CIGS AND VSBYS WILL IMPROVE SUN NIGHT AS LOW PRESSURE DEPARTS THE
AREA. LOWERED CIGS AND VSBYS ARE POSSIBLE AGAIN WED INTO WED NIGHT
AS A COLD FRONT CROSSES THE REGION.
&&
.MARINE...
SHOWERS INTO THE EVENING WITH THUNDERSTORMS POSSIBLE MAINLY SRN
PORTIONS OF MD PART OF CHES BAY INTO THE EARLY MORNING HOURS.
SHOWERS THROUGH SUNDAY AS A LOW MOVES TO THE CAROLINA COAST.
AN SCA MAY BE NEEDED FOR MIDDLE PORTIONS OF THE CHESAPEAKE WITH
STRONG NORTHWESTERLY WINDS AS HIGH PRESSURE BUILDS IN MON THROUGH
MON NIGHT. ANOTHER SCA IS POSSIBLE WED WITH STRONG SOUTH WINDS
BEFORE A FROPA.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR VAZ025-026-036-037-
503-504.
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR WVZ505-506.
MARINE...NONE.
&&
SYNOPSIS...BAJ
NEAR TERM...BAJ
SHORT TERM...CJL
LONG TERM...CJL
AVIATION...BAJ/CJL
MARINE...BAJ/CJLHazardous weather outlook, Mar 24, 8:14 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 814 PM EDT SAT MAR 24 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 251000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 814 PM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY OVER THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY LATE SUNDAY NIGHT THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-251000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 814 PM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL 2AM FOR THE SOUTHERN POTOMAC HIGHLANDS...CENTRAL SHENANDOAH VALLEY AND PORTIONS OF THE NORTH- CENTRAL VIRGINIA FOOTHILLS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE GROWING SEASON HAS ALREADY BEGUN FOR AREAS EAST OF THE ALLEGHENY FRONT DUE TO THE WARM MARCH TEMPERATURES. A FROST OR FREEZE MAY DEVELOP ACROSS NORTHERN AND WESTERN RURAL PORTIONS OF THE OUTLOOK AREA WITH TUESDAY MORNING LOWS EXPECTED IN THE LOW TO MID 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NO LONGER NECESSARY AND ADDITIONAL ACTIVATION IS NOT EXPECTED. HOWEVER...PLEASE RELAY REPORTS OF FLASH FLOODING TO THE NATIONAL WEATHER SERVICE. KONARIK
In the hours before
Special weather statement, Mar 24, 8:31 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
831 PM EDT SAT MAR 24 2012
VAZ025-026-036-037-250130-
NELSON VA-ROCKINGHAM VA-ALBEMARLE VA-AUGUSTA VA-
831 PM EDT SAT MAR 24 2012
...PERSISTENT MODERATE TO HEAVY RAIN TO AFFECT NELSON...
ROCKINGHAM...ALBEMARLE AND AUGUSTA COUNTIES...
AT 828 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING
ACROSS PORTIONS OF AUGUSTA...ALBEMARLE...AND NELSON COUNTIES. THESE
THUNDERSTORMS WERE NEARLY STATIONARY...AND PRODUCING OVER ONE HALF
INCH OF RAIN PER HOUR IN SPOTS. AT THIS TIME...THESE STORMS ARE NOT
PRODUCING RAIN HEAVY ENOUGH TO CAUSE FLASH FLOODING...BUT SHOULD
THEY PERSIST FOR A LONGER PERIOD...FLASH FLOODING MAY BECOME
POSSIBLE...ESPECIALLY IN THE MORE RUGGED TERRAIN.
LOCATIONS AFFECTED BY THESE THUNDERSTORMS INCLUDE PORT REPUBLIC...
CRIMORA...WINTERGREEN...NORWOOD...AND BATESVILLE.
PONDING OF WATER ON RODWAYS...AND REDUCED VISIBILITY...ARE POSSIBLE.
USE CAUTION WHILE TRAVELING. STAY ALERT TO THE POTENTIAL FOR FLASH
FLOODING AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED.
&&
LAT...LON 3755 7891 3769 7899 3772 7907 3778 7909
3780 7917 3789 7916 3809 7949 3816 7945
3849 7916 3814 7850 3763 7876 3763 7881
3760 7881 3758 7883 3756 7881 3753 7883
TIME...MOT...LOC 0028Z 179DEG 2KT 3786 7889
JESpecial weather statement, Mar 24, 8:38 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
838 PM EDT SAT MAR 24 2012
VAZ025-037-250115-
ALBEMARLE VA-AUGUSTA VA-
838 PM EDT SAT MAR 24 2012
...STRONG THUNDERSTORM TO AFFECT ALBEMARLE AND AUGUSTA COUNTIES...
AT 838 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF CRIMORA...MOVING WEST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE CRIMORA AND WAYNESBORO.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS. RAINFALL AMOUNTS IN
EXCESS OF ONE INCH ARE POSSIBLE WITH THIS STORM.
SMALL HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3824 7895 3823 7877 3821 7874 3809 7871
3804 7896
TIME...MOT...LOC 0038Z 077DEG 3KT 3815 7878
BJLThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:31 PM EDT | Special Weather Statement | LWX | Augusta, Nelson, City of Staunton, City of Waynesboro | 59 min |
| Mar 24, 8:38 PM EDT | Special Weather Statement | LWX | City of Waynesboro | 37 min |
| Mar 24, 10:48 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 57 min |
| Mar 24, 11:43 PM EDT | Special Weather Statement | LWX | Albemarle, Greene, Orange, Spotsylvania, City of Charlottesville | 47 min |
| Mar 25, 12:48 AM EDT | Special Weather Statement | LWX | Greene | 42 min |
| Mar 25, 4:15 AM EDT | Small Craft Advisory | LWX | 57 hr | |
| Mar 25, 2:52 PM EDT | Freeze Watch | LWX | Arlington, Clarke, Culpeper, Fairfax, Fauquier, Frederick and 21 more | 26 hr |
Nearby
Flash Flood Warnings in Virginia, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.